Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 19, 2016, 5:01 PM CDT for Franklin County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 19, 2016, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 27 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089
WWUS84 KTSA 192201
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT TUE JUL 19 2016
ARZ020-029-192230-
SEBASTIAN AR-FRANKLIN AR-
501 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 530 PM CDT...
AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLESTON...
MOVING NORTH AT 20 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHARLESTON... LAVACA...
BRANCH... FORT CHAFFEE...
URSULA... VESTA...
LAT...LON 3523 9402 3522 9403 3521 9406 3538 9420
3539 9419 3538 9417 3538 9414 3541 9414
3543 9416 3545 9415 3544 9408 3546 9403
3547 9404 3548 9396 3523 9394
TIME...MOT...LOC 2201Z 163DEG 16KT 3529 9402
$$
LACYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:07 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 19, 3:07 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 PM CDT TUE JUL 19 2016
.DISCUSSION...
Hot and humid weather will continue for several more days, typical
for last half of July as we endure the climatologically hottest
weeks of the year. Heat index values again reaching advisory
levels through mush of eastern OK and west central AR, albeit for
a short time as dew points mix out slightly in the afternoon.
Conditions Wednesday expected to be similar and will extend
advisory for another day. Recent rainfall should continue to
exhibit less influence later in the week with dew points trending
down and actual temps trending up. Net result will be heat index
values likely falling just short of advisory levels late in the
week, but hot nevertheless.
Isolated showers and storms have developed this afternoon, most of
which will die off quickly by 00z. Will include pre-first period
in forecast with no POP after 00z. Similar chances possible Wed
afternoon. Upper ridge may break down just enough to allow for
limited relief from the heat next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 97 78 99 / 10 10 0 10
FSM 77 97 77 99 / 10 10 0 10
MLC 75 96 76 98 / 10 10 10 10
BVO 72 96 74 97 / 10 10 0 10
FYV 71 91 73 94 / 10 10 10 10
BYV 72 92 74 94 / 10 10 10 10
MKO 76 96 75 97 / 10 10 0 10
MIO 74 96 76 97 / 10 10 0 10
F10 75 97 76 97 / 10 10 0 10
HHW 76 96 76 99 / 10 10 0 10
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054>062-064>067-
070>076.
Heat Advisory from noon to 11 PM CDT Wednesday for OKZ054>062-
064>067-070>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.
Heat Advisory from noon to 11 PM CDT Wednesday for ARZ019-020-
029.
&&
SHORT TERM...30
LONG TERM....14Hazardous weather outlook, Jul 19, 4:25 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 425 PM CDT TUE JUL 19 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 425 PM CDT TUE JUL 19 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND PORTIONS OF WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED TO WIDELY SCATTERED STORMS THIS AFTERNOON WILL HAVE A LOW CHANCE OF PRODUCING A SEVERE DOWNBURST. OTHERWISE...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THE SLOW MOVING STORMS. HEAT INDICES IN THE 100 TO 107 DEGREE RANGE ARE OCCURRING ACROSS PORTIONS OF EASTERN OKLAHOMA THAT HAVE NOT BEEN AFFECTED BY STORM OUTFLOW. THESE DANGEROUS HEAT INDICES SHOULD IMPROVE BY SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THRU SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE DANGEROUS HEAT AND HUMIDITY WILL PERSIST THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND...AS A RIDGE OF HIGH PRESSURE BUILDS OVERHEAD. AFTERNOON HEAT INDICES WILL GENERALLY BE IN THE 105 TO 110 RANGE ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED THROUGH THIS WEEKEND. THE RIDGE ALOFT IS EXPECTED TO SLIDE WEST OF THE REGION BY EARLY NEXT WEEK...AND WILL ALLOW A FRONTAL BOUNDARY TO BRING THE POTENTIAL FOR STORMS BY MONDAY. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Jul 19, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT TUE JUL 19 2016
ARZ020-029-192230-
SEBASTIAN AR-FRANKLIN AR-
501 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 530 PM CDT...
AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLESTON...
MOVING NORTH AT 20 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHARLESTON... LAVACA...
BRANCH... FORT CHAFFEE...
URSULA... VESTA...
LAT...LON 3523 9402 3522 9403 3521 9406 3538 9420
3539 9419 3538 9417 3538 9414 3541 9414
3543 9416 3545 9415 3544 9408 3546 9403
3547 9404 3548 9396 3523 9394
TIME...MOT...LOC 2201Z 163DEG 16KT 3529 9402
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:48 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 29 hr |
| Jul 19, 6:45 PM CDT | Special Weather Statement | TSA | Sequoyah | 30 min |
| Jul 19, 3:51 PM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
| Jul 19, 5:16 PM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.